MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 1INX4IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 1INX4IN; MESH, SURGICAL, POLYMERIC
Model Number PMXS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on ( b)(6) 2017 and mesh was implanted.It was reported that the patient experienced severe pain.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 8/31/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/25/2022.Additional b5 narrative: it was reported that the patient experienced a large left hydrocele.

Brand Name
PROLENE MESH 1INX4IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km
san lorenzo PR 0075
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11947113
Report Number2210968-2021-05311
Device Sequence Number14456788
Product Code FTL
UDI-Device Identifier10705031049079
UDI-Public10705031049079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberPMXS
Device Catalogue NumberPMXS
Device Lot NumberJLJ020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/25/2022
08/29/2022
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/25/2022
08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale